I was prescribed 20mg of Cymbalta for depression and anxiety and I have been taking it now for 3 weeks. It has definitely helped with both of those but it has a very bad side effect that I'm not ok with at all! I am 28 years old and I have completely lost my ability to have an orgasm. This is not something that was ever an issue before the medication. Only after. So I've decided to come off of it. My question is, after being on it for only 3 weeks..should I consult my doctor first? Is 3 weeks long enough to have withdrawals? I have an appointment in a week. At my age I would rather find a medication that won't hinder my ability to achieve an orgasm. It's depressing not being able to be fully intimate with my husband. I would much rather be depressed and have a happy sex life than to be happy and no orgasms!
Hi. I would personally come off it as you haven't been on it long enough, but side effects can settle down as I had the same problem when I first started taking them at 120mg a day then after a while everything went back to normal.
Many people are experiencing bad side effects with this drug but everyone is different. Cymbalta is the only antidepressant that worked for me so it is good in that respect.
Again, talk to your doctor.
All the best.
Yes ANGEL; your right and all the answers but see what the doctor say's and how to go off of the Cymbalta, Your right if the doctor does try the Welbutrin that one, in fact, is one of the medications that they give people on the medication that stop Orgasm and have them take them together. But being you have not been on this one that long if you can see if you can just get by with taking the Welbutrin good luck and don't give up they have several others that do not have this side effect or sometimes you may have to take a couple different things.
I come of the Wellbutrin school and it made my life hell.
The only good thing I can say about Wellbutrin is a sky rocket sex drive, nothing else, it made me psychotic.
I was switched to Cymbalta and also quit after 3 weeks of taking it because of brain fog.
It has been a month without the Cymbalta 60mg and had brain zaps, so I decided to go back on it 2 days ago and so far so good.
Lets see how it works this time.
No problem on sex drive til now and I hope it keeps like that.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Feb 2012 • 2 answers
Updated 12 Sep 2017 • 7 answers
Updated 17 days ago • 1 answer
Updated 27 Aug 2017 • 1 answer
Updated 17 May 2018 • 1 answer